Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Canonical approach to biharmonic variational problems

Author: A. M. Arthurs
Journal: Quart. Appl. Math. 28 (1970), 135-138
DOI: https://doi.org/10.1090/qam/99801
MathSciNet review: QAM99801
Full-text PDF

Abstract | References | Additional Information

Abstract: A canonical approach to biharmonic variational problems is presented. It provides a new form of the principle of stationary energy and a new derivation of the principle of minimum potential energy.

References [Enhancements On Off] (What's this?)

  • [1] B. Noble, The numerical solution of nonlinear integral equations and related topics, Nonlinear Integral Equations (Proc. Advanced Seminar Conducted by Math. Research Center, U.S. Army, Univ. Wisconsin, Madison, Wis., 1963) Univ. Wisconsin Press, Madison, Wis., 1964, pp. 215–318. MR 0173369
  • [2] A. M. Arthurs, Proc. Roy. Soc. Ser. A298, 97 (1967)
  • [3] A. M. Arthurs and P. D. Robinson, Proc. Roy. Soc. Ser. A303, 497 (1968)
  • [4] A. M. Arthurs and P. D. Robinson, Proc. Roy. Soc. Ser. A303, 503 (1968)
  • [5] L. S. D. Morley, Q. J. Mech. Appl. Math. 19, 371 (1966)
  • [6] S. G. Mikhlin, Variational methods in mathematical physics, Translated by T. Boddington; editorial introduction by L. I. G. Chambers. A Pergamon Press Book, The Macmillan Co., New York, 1964. MR 0172493

Additional Information

DOI: https://doi.org/10.1090/qam/99801
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society